Dec 1, 2007
I'm currently taking truvada and viramune and doing very well. I'm thinking about switching to Atripla so that I only have to take one pill everyday. My one concern is the nightmares, sleep problems I've heard about with Atripla. Do you think this is a reason not to switch? Do you see a lot of patients that have these problems with Atripla?
Thank you, ML
Response from Dr. Horwath
Atripla is a combination drug that contains efavirez (Sustiva), which commonly causes side effects such as sleep disturbance and nightmares. If you decide to switch, you should be prepared for the likelihood of such side effects.
On the question of switching, I would advise not switching from your current antiretrviral drugs because you are doing very well. You are inviting problems by switching away from medications that are working well and not causing adverse effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv Throw Shaving Bumps On Your Pubic Hair Shaving?
- Can A Hiv Positive Person Have Normal Cbc Results?
- When Should You Take An Hiv Test After Having Unprotected Sex?
- Can You Work In The Medical Field With Hiv?
- Does A Mother Get Tested For Hiv Before She Gives Birth?
- How Does The Hiv Virus Affect The Helper T Cell?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.